Hail, Stone
- When
- February 21, 6:00 PM CST
- Where
- Stone County, 5 mi NW of Kimberling City
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.650, -93.500
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Feb 21, 2:00 PM CST, 4 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 200 PM CST WED FEB 21 2001 MAIN FOCUS IN THE SHORT TERM WILL BE WITH CONVECTIVE WINTER TYPE PRECIPITATION...SHIFTING TO TEMPS FOR THU/THU NIGHT...AND POSSIBLE SEVERE WEATHER FOR FRIDAY INTO SATURDAY. CURRENTLY...GOOD WARM AIR ADVECTION OCCURRING AT 850...ENOUGH INSTABILITY TO PRODUCE CONVECTION ACROSS SW MO ATTM. TEMPS HOVERING AROUND THE FREEZING MARK...AND HAVE RECEIVED REPORTS OF THUNDERSTORMS WITH SLEET...HAIL...AND FREEZING RAIN. ISSUED WSW EARLIER THIS MORNING AFTER SEEING RADAR TRENDS AND NEWEST MODEL RUNS. WARM AIR ADVECTION AT 850 SHOULD CONTINUE UNTIL AROUND MID EVENING... WHEN 850 CDFNT PUSHES THROUGH. 5H STILL SHOWING ZONAL PATTERN WITH SHORTWAVE PUSHING THROUGH THE AREA LATER TONIGHT. MOISTURE SHOULD MOVE OFF TO THE EAST AS THE TROF PUSHES THROUGH THE AREA TONIGHT. ETA HAS HANDLED THIS SITUATION THE BEST OVER THE PAST COUPLE OF MODEL RUNS...AND HAVE USED AS GUIDANCE. ETA SOUNDINGS WOULD INDICATE SLEET AND FREEZING RAIN ACROSS SOUTHERN MISSOURI THIS EVENING...AND SLEET/LIGHT SNOW ACROSS CENTRAL MISSOURI. WILL USE THIS WORDING IN THE AFTERNOON PACKAGE. CWA IN BETWEEN SYSTEM ON THURSDAY WITH COLD POCKET SHIFTING EAST ALONG WITH THE MOISTURE. SHOULD SEE TEMPS RISE BACK INTO THE 40S AND LOW 50S WITH PLENTY OF SUNSHINE. CLOUDS WILL BE ON THE INCREASE AGAIN THURSDAY NIGHT AHEAD OF NEXT SYSTEM AS FLOW ALOFT BECOMES SW WITH DEEPENING TROF TO THE WEST. GOOD 850 LOW LEVEL JET SETS UP ACROSS THE PLAINS WITH SHRA/TSRA EXPECED THERE. THESE SHRA/TSRA WILL LIKELY EDGE INTO THE CWA ON FRIDAY AND SPREAD OVER THE ENTIRE CWA BY FRIDAY EVENING. BEST CONVECTION AND CHANCE OF SEVERE THUNDERSTORMS LOOKS TO BE AHEAD OF CDFNT AND MAIN SHORTWAVE ON SATURDAY...WITH DRY SLOT NOSING INTO THE AREA LATE IN THE DAY. SHOULD TURN SHARPLY COLDER AS LOW PUSHES EAST AND DRAWS DOWN MUCH COLDER TEMPS BY SATURDAY NIGHT. MAY BE ENOUGH WRAP AROUND MOISTURE FOR SOME FLURRIES. FCSTID = 5 SGF 26 48 30 57 / 70 5 5 50 JLN 28 52 33 59 / 50 0 10 50 UNO 28 48 30 55 / 80 5 5 30 VIH 22 43 27 52 / 60 5 5 40 .SGF...WINTER WEATHER ADVISORY TONIGHT ALL ZONES. LINDENBERG
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-221200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CST WED FEB 21 2001 ...WINTER WEATHER ADVISORY THIS AFTERNOON AND TONIGHT... AREAS OF FREEZING RAIN AND SLEET WILL CONTINUE TO EXPAND ACROSS SOUTHEAST KANSAS...AND SOUTHERN MISSOURI THIS AFTERNOON. A FEW EMBEDDED THUNDERSTORMS WITH SLEET AND FREEZING RAIN WILL CAUSE SCATTERED HEAVY FREEZING OR FROZEN PRECIPITATION TO OCCUR. SOME ICE ACCUMULATIONS WILL BE POSSIBLE...MAKING TRAVEL HAZARDOUS. THE PRECIPITATION SHOULD END FROM WEST TO EAST AFTER MIDNIGHT. .OUTLOOK FOR THURSDAY THROUGH TUESDAY... A STRONG LATE WINTER STORM WILL DEVE&LOP OVER THE CENTRAL PLAINS LATE FRIDAY. SEVERE THUNDERSTORM DEVELOPMENT ALONG WITH HEAVY RAINFALL IS POSSIBLE LATE FRIDAY NIGHT AND SATURDAY MORNING. LINDENBERG
The Springfield radar (KSGF), 66 km away, was scanning. The volume nearest the first event began at 00:00 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, February 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5234590.